LUPUS UK
21,105 members • 16,730 posts

Methotrexate Injections 🙈

Hi everyone, I’m new here 👋 looking for some advice/words of wisdom regarding methotrexate injections 💉 I’ve been self administrating for 8 weeks now & I’m starting to get a little paranoid that I’m not doing it right 😕 I inject into my thigh using the Metoject pen (20mg) I’ve noticed that the pen makes a squishy like sound as the methotrexate is injected 🤔 & sometimes there’s a little yellow residue on my skin, has anyone else had these experiences with methotrexate injections??? I always count longer than the recommended 5 seconds so I don’t think it’s because I’m doing the injection too fast?! Many thanks in advance xx

7 Replies
oldest • newest

Don’t worry a bit of yellow methatrexate on the injection site is normal just put the wipe in the sharps bin if you need reassurance ring the rumi nurse she will go through it with you again just make sure any wipes sharps and wiped up spillage is put straight in the sharp bin

2 likes
Reply

Thank u, yea always put the wipe in the sharps box 👍 glad to know a little bit of yellow is normal x

Reply

I haven’t started mine yet but looked up a couple of really good demonstration videos on YouTube which might help?

Have you had any side effects? I get reactions to so many drugs, I’m a bit loathe to start!

X

1 like
Reply

Didn’t think of YouTube 👍 hardly no side effects on the injections compared to the tablets. I normally feel a bit washed out the morning after the injection x

Reply

i always get the squishy sound & like you I always count more than the recommended 5 seconds !

1 like
Reply

Thank u, that makes me feel more reassured x

Reply

I also get the squishy sound and a little left on the skin after. I was told to dab it off with cotton wool as wiping it off could cause irritation.

1 like
Reply

You may also like...